Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 41, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 7, 2022, 5:36 PM MDT for El Paso County, Texas. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2022, 5:36 PM MDT (23:36 UTC)
- Expired
- Jul 7, 2022, 7:17 PM MDT
- In force
- 101 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 5:13 PM MDT, 23 minutes earlier.
Area forecast discussion, Jul 7, 5:13 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 513 PM MDT Thu Jul 7 2022 ...UPDATED FOR THE 00Z TAF CYCLE... .AVIATION...00Z TAF CYCLE... VFR conditions expected through the period. MVFR conditions possible near TSRA/SHRA, especially near KELP early this evening. Convective activity will decrease around sunset with some showers continuing in the early hours of the night. Winds will be generally from the east AOB 10 kts, except near TSRA where gusty and erratic winds are possible. && 29 .PREV DISCUSSION...410 PM MDT Thu Jul 7 2022... .SYNOPSIS... We will continue to see our daily afternoon and evening thunderstorms for this evening into Friday. For the weekend into Monday, we will see high temperatures a little above average and lower rain chances. The moisture will return for Tuesday and Wednesday as we will see higher rain chances and lower high temperatures. && .DISCUSSION... .SHORT TERM...Tonight and Friday... High pressure that has stayed put over the Mississippi River Valley the past few days will finally re-establish itself over the Four Corners Friday. This will cut off the monsoonal tap of moisture, creating slightly drier and warmer conditions for the Borderland. Another round of monsoonal thunderstorms currently popping off the Sacs this afternoon. Drier air has been somewhat stagnant today as the axis of monsoonal moisture is still oriented SSW/NNE from T or C/Deming and eastward, meanwhile the drier air can still be found out west. A few storms may form over the Gila/Black Range and in the lowlands, however the moisture content is below average which should limit the flooding threat. PW's out east are still above average (1.1 - 1.2 inches) coupled with slow moving storms which is allowing for another potential flooding day. Friday afternoon certainly looks similar to today's setup, with the exception of slightly drier conditions and slightly faster storm motions. A good lifting mechanism for storms is still missing, so lowland storms will largely be created from outflows of mountain thunderstorms. Never the less, the potential for isolated flooding will exist yet again tomorrow. The highest potential for wetting rains and thunderstorms will exist in the Sacramento Mtns. Lesser thunderstorm coverage will be seen in the Gila with isolated t-storms in the lowlands straddling the Rio Grande Valley and the NM Bootheel. Most of the western lowland areas should stay dry, or only have very limited coverage. Storm activity should settle down soon after sunset. && .LONG TERM... For Friday night into Saturday, we will see the upper level ridge settling into its brief new home near the Four Corners region. With the ridge aloft centered so near to us, this will limit our convection for Saturday through Monday. While we see lower (but not zero) rain chances this weekend, we will see afternoon high temperatures creep a few degrees above average. The precipitable water values (PW's) this weekend will run near average for this time of year, so wide spread flash flooding should not be an issue. High temperatures on both Sunday and Monday will be near the century mark for most lowland locations which is around 5 degrees above average. For Tuesday and Wednesday of next week, the upper level ridge will split in half, with half moving east and the other half moving to the northwest. Initially the eastward moving part of the ridge will control our weather so the circulation around the ridge will sweep moisture back into the region at least briefly. So we will see an uptick in our rain chances for Tuesday and Wednesday and our high temperatures will drop a few degrees. But that won't last for long, as the upper level ridge centered over Utah becomes the dominate weather maker for us. Initially the circulation around the upper level ridge will draw in moisture from the east, but then as the ridge drifts to the east over Colorado, it will begin to draw in drier air from the Midwest which could lower air rain chances as we finish out next week. && .FIRE WEATHER... Afternoon monsoonal thunderstorms will exist each afternoon. Moisture content will be on the decrease starting Friday lasting through Monday before monsoonal moisture returns again allowing for an uptick in thunderstorm activity by Tuesday. With decreasing moisture, temperatures will warm gradually each day. The isolated flooding risk will exist again on Friday, but should generally be limited to west Texas and especially the Sacramento Mtns as drier air will be seen Deming/T or C and westward, limiting heavy rains and thunderstorms. Saturday through Monday will feature typical monsoonal behavior with mountain thunderstorms spreading into the lowlands, diminishing after sunset. Otherwise, light winds will be seen each afternoon outside of thunderstorms and minRH's will be 20-35% through Tuesday. Ventilation rates will be good to very good Friday/Saturday and poor to good Sunday/Monday. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 98 75 98 / 20 20 30 20 Sierra Blanca 72 93 70 93 / 30 20 20 10 Las Cruces 71 98 70 98 / 10 20 30 20 Alamogordo 70 94 70 94 / 10 30 20 30 Cloudcroft 53 72 52 71 / 20 40 30 40 Truth or Consequences 70 98 71 95 / 0 10 20 30 Silver City 65 91 65 88 / 0 20 20 40 Deming 69 99 71 98 / 0 20 30 20 Lordsburg 70 98 71 96 / 0 10 20 30 West El Paso Metro 74 98 75 97 / 20 20 30 20 Dell City 70 98 70 96 / 20 20 20 10 Fort Hancock 73 99 73 99 / 30 20 20 10 Loma Linda 68 91 68 91 / 20 30 20 20 Fabens 74 98 73 98 / 20 20 20 10 Santa Teresa 72 97 72 96 / 20 20 30 10 White Sands HQ 75 96 74 95 / 10 30 30 20 Jornada Range 70 97 70 96 / 0 20 20 20 Hatch 70 98 71 98 / 0 20 20 20 Columbus 72 98 73 97 / 10 20 30 10 Orogrande 71 96 70 95 / 10 30 20 20 Mayhill 59 83 58 82 / 20 40 20 40 Mescalero 58 83 57 81 / 20 40 20 40 Timberon 59 82 57 81 / 20 40 20 40 Winston 64 90 65 88 / 0 20 20 60 Hillsboro 68 96 68 94 / 0 20 20 30 Spaceport 69 97 70 95 / 0 20 20 20 Lake Roberts 61 90 62 88 / 0 20 20 50 Hurley 66 96 68 93 / 0 20 20 30 Cliff 62 100 64 97 / 0 10 20 40 Mule Creek 64 96 66 92 / 0 0 10 40 Faywood 67 95 68 92 / 0 20 20 30 Animas 68 98 70 95 / 0 20 30 20 Hachita 69 97 70 95 / 0 20 30 20 Antelope Wells 67 96 68 95 / 10 20 30 20 Cloverdale 64 93 65 90 / 10 20 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 37-Slusher/15-Brice/29-Crespo
Hazardous weather outlook, Jul 7, 10:08 AM MDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1008 AM MDT Thu Jul 7 2022 NMZ401>417-TXZ418>424-081615- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1008 AM MDT Thu Jul 7 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Another round of monsoonal thunderstorms this afternoon with the best coverage being near the Sacramento Mtns and west Texas. Isolated flooding cannot be ruled out with these slow moving storms. Outflows may create gusty conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Monsoonal thunderstorms expected each day. Friday appears to be similar in nature to today, but the weekend and into early next week will feature standard afternoon monsoonal thunderstorms initiating over the high terrain and outflows triggering new thunderstorms. Moisture will continue to be above average, which may make storms efficient rain makers. An uptick in activity appears to begin Tuesday with an increase in moisture. .SPOTTER INFORMATION STATEMENT... KS
In the hours before
Special weather statement, Jul 7, 3:27 PM MDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service El Paso TX 327 PM MDT Thu Jul 7 2022 NMZ413-417-072200- Southern Tularosa Basin NM-Otero Mesa NM- 327 PM MDT Thu Jul 7 2022 ...A strong thunderstorm will impact portions of central Otero County through 400 PM MDT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Timberon. This storm was nearly stationary. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... The Otero Mesa. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3239 10578 3244 10589 3253 10578 3246 10565 TIME...MOT...LOC 2127Z 209DEG 2KT 3246 10578 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH BROWN
Special weather statement, Jul 7, 3:48 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service El Paso TX
348 PM MDT Thu Jul 7 2022
NMZ411-413-072215-
Southern Tularosa Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
348 PM MDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of southeastern Dona Ana
County through 415 PM MDT...
At 348 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mesquite to near Berino. Movement was
southwest at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vado, Anthony, Berino, Chamberino, San Miguel, Mesquite, La Mesa,
Talavera and High Valley.
This includes Interstate 10 in New Mexico between mile markers 150
and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3214 10679 3198 10666 3218 10639 3237 10646
TIME...MOT...LOC 2148Z 039DEG 8KT 3217 10666 3211 10661
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BROWNThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:20 PM MDT | Areal Flood Advisory | EPZ | Otero | 115 min |
| Jul 7, 1:56 PM MDT | Areal Flood Advisory | EPZ | Otero | 31 min |
| Jul 7, 2:27 PM MDT | Flash Flood Warning | EPZ | Otero | 93 min |
| Jul 7, 3:19 PM MDT | Areal Flood Advisory | EPZ | Otero | 116 min |
| Jul 7, 3:27 PM MDT | Special Weather Statement | EPZ | Otero | 33 min |
| Jul 7, 3:31 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 90 min |
| Jul 7, 3:48 PM MDT | Special Weather Statement | EPZ | Doña Ana | 27 min |
| Jul 7, 4:16 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 43 min |
| Jul 7, 4:55 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 7, 5:18 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
| Jul 6, 6:12 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Jul 6, 6:19 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 26 min |
| Jul 6, 6:36 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 114 min |
| Jul 7, 5:19 PM MDT | Areal Flood Advisory | EPZ | El Paso | 17 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.